Burning feet, palpitations, bloating and frequency


#21

A man of few words . big grin


#22

Hello Woody2003,

I frequently get very annoyed on these discussion forums. People seem to frequently say that their neurologists attribute horrible symptoms to the person, not to their drugs (it is never the doctor their drugs that are at fault).  I recently had a failed trial of taking Mirapex, a dopamine agonist in addition to sinemet.  I looked up the drug monograph from the manufacturer.  There were a whole slew of serious side effects that they rate as infrequent or even rare, but I don't think that most patients or doctors bother to officially report their side effects on drugs, and I think side effects are more common than we are told.  If you can, go to the source, the maker of the patch's monograph,  or look up side effects of the patch on drugs.com under the Professional section. You might be surprised at what is listed. If your mom's side effects are there, have another talk with the doctor.

Best of luck, M

 

 


#23

Hello MollyL

As I understand it, the frequency of side effects is not taken from random patient reports (which would indeed lead to under-reporting) but in clinical randomised controlled trials. The fun bit is to see the "side effects" reported by the placebo takers.I think it was a Rasagiline trial that reported something like 10% reporting headaches . . . it was 14% of those taking the placebo!

S


#24

very good point Semele.


#25

I seem to find so many contradictions in relation to my pd regarding sleep, bowel & bladder. 

MY remedy for constipation is a fish supper and a glass bottle of irn Bru (full fat) 750cl

my remedy for my frequency problem is to drink more. 

My sleep remedy is 50ml of a tonic wine -  high in caffeine about 13% Abv. 

It may be psychosomatic, but if it works. It may be coincidence.if it worked once, kind if thing. If it's a hit hit it again.  

i too changed my diet to one of nuts & berries, all bran, the works, led to ibs. The specialist told me this can happen when you change from one diet to another and to go back to a west of Scotland diet of pie and chips. His name? Dr Frederick Harold shipman! (that gives me an idea for a thread, do a search for conspiracy theories, oh you can't... Want to know why? [censored: the rest of this post has been deleted : maud])

 


#26

plenty of  fig  rolls does it for me ,good dunkers as well


#27

OH EK.....Bless ya.....have you by any chance got a remedy for my problem.......loose 2'sred facei seem to be the opposite of everyone else who seem to need figs and prunes etc. It is getting on my wick! even getting up in the night a couple of times and up to 7 times in the morning....HELP

my best wishes to you

Dolly


#28

Cant help you on that one Dollymaz, i am a member of the figs and prunes club red face


#29

THANKS SHELLEY FOR REPLYING....I CAN JUST ABOUT REMEMBER THE DAYS (A LONG TIME AGO) WHEN I WAS TOO!! (MAYBE A CORK WOULD FIX IT FOR ME) idea

BEST WISHES

DOLLY


#30

Have  you tried Immodium  ?


#31

I have in the past if ive had a jippy tum on holiday but not sure if it can be taken with PD meds....i will pop into the pharmacy and ask tomorrow....thanks Shelley


#32

the pharmacist should be able to recommend something or failing that your pd nurse

your welcome Dolly


#33

Hi Dollymaz

i am so sorry to hear you have such unpleasant symptoms.

Parkinsons is well-known to slow down the gut  so I wonder if you have discussed this with your GP?

It is common to see every complaint as part of the Parkinson's but there are  many conditions which are not related and need correct investigation and treatment..

if you phone the helpline they may be able to tell you if the problem is likely to be related to your Parkinsons or something else which needs  sorting out.

Good luck!

GG


#34

Thankyou GG and Shelley for your replies...As iv had this  since i was away 3 weeks ago, it seems i probably picked something up. I am now taking Omeprazole for the burning in my gut and nausea and Loperamide for the diarreah which hopefully should clear in a couple of days.Also drink plenty of fluids because of dehydration. 

You are right GG i do tend to put everything down to Parky, and i did think it odd when most folk have the opposite problem!!! 

Thanks again  and i hope you are both doing well?

My best wishes

Dolly

 


#35

Hi I would get shooting,burning pains in my toes,since I started going Barefoot this has eased,am not suggesting this for your mother,but the burning sensation is familiar to me


#36

I get a burning sensation in my feet, it's a weird feeling as if my skin is being stretched and my bones are trying to get out!!!  Intense moisturising and foot massage gives some relief. I am sure it is PD related.  I haven't been active on this forum for a long time, but looking through it now, it just emphasises to me again the complex nature of PD.  I am always experimenting with diet, food intake, frequency of eating etc and can't say I've come up with anything conclusive.  However, my latest theory is to cut out wheat and this has definitely reduced bloating and relieved constipation to a degree. 


#37

Hi everyone, my mum changed her diet to a low fibre one and it has helped to ease and almost stop the bloating.  The tingling and numbness is due to severe lumbar stenosis narrowing of her spinal canal compressing her nerves which is affected by the PD also when the muscles stiffen.  She will be having a lumbar epidural and facet joint blocks soon to see if this helps, unfortunately she has spondylosis also so cannot have a decompression and is too poorly for anything else.  The PD is not well controlled at the moment.  She is going to try Modapor dispersible as she is having difficulty swallowing the meds and then the final step which she trying to avoid is Apomorphine fusion.  She is terrified of hospitals and the problems she has had tolerating the other PD meds makes her worry that she will not be able to tolerate Apomorphine as this is very strong.  Any advice from anyone who has tried ApoMorphine infusion would be very helpful...


#38

ive had the lumber facet injections & they work well, sorry do not know about the apomorphine


#39

I have diabetes, wide feet, and flat arches. This dilemma has put me on a lifelong quest for a truly comfortable shoe. My quest has ended at last ! Orthofeet shoes are remarkable! After a full day on my feet, it’s like I haven’t even had shoes on! My feet have never been happier!